Florida, 2008Wildfire in Florida, May 6 to 7, 2008
May 6 to 7, 2008 · NWS JAX · 1 event in 1 county or zone
Dry conditions, Low afternoon relative humidity values and gusty winds lead to favorable conditions for wildfire spread.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions, Low afternoon relative humidity values and gusty winds lead to favorable conditions for wildfire spread.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 2:08 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, May 6, 2:08 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT TUE MAY 6 2008
.SHORT TERM...
A FAIRLY PROGRESSIVE PATTERN WILL MAKE IT DIFFICULT TO FORECAST
THE SERIES OF SHORTWAVES THAT WILL TREK ACROSS THE CONUS OVER THE
NEXT 4 TO 5 DAYS. ONE OF THE MORE SIGNIFICANT WAVES (NOW OVER BAJA
CALIFORNIA) WILL LIFT NORTHEAST TO THE OHIO VALLEY ON THURSDAY AND
WEAKEN AS QUASI-ZONAL UPPER FLOW PATTERN BECOMES ESTABLISHED LATE
IN THE WEEK.
VERY LITTLE EDITING WAS MADE TO THE FORECAST PACKAGE. COLD FRONT
WILL GET CLOSE LATER IN THE WEEK BUT WILL COME UP SHORT...THUS
THE AREA WILL REMAIN LOCKED IN THE WARM SECTOR...RESULTING IN A
FOUR DAY STRETCH (THURSDAY - SUNDAY) OF HOT AND HUMID
WEATHER...HIGHS AROUND 90...LOWS AROUND 70...AND DEWPOINTS AT
LEAST IN THE MID 60S (POSSIBLY AS HIGH AS THE LOW 70S). UPPER
DYNAMICS AND MOISTURE NOT REAL FAVORABLE FOR PRECIP BUT ENOUGH
INSTABILITY AND MOISTURE WILL BE AVAILABLE FOR THUNDERSTORMS TO
INITIATE ALONG SEA BREEZES EVERY AFTERNOON THIS WEEKEND...ESPECIALLY
FRIDAY AFTERNOON WHEN PRE- FRONTAL SURFACE TROUGH WORKS ACROSS THE
AREA WITH A SLIGHT HINT OF SOME UPPER LEVEL SUPPORT. WEAK
SHORTWAVE ENERGY WILL ALSO MOVE ACROSS THE AREA THURSDAY
NIGHT...THUS WILL GO WITH POPS EVERYWHERE DURING THE OVERNIGHT.
.LONG TERM...
SIGNS OF RELIEF DO NOT COME UNTIL UPPER PATTERN BECOMES MORE
AMPLIFIED LATE IN THE WEEKEND AND A COLD FRONT MAY FINALLY HAVE
ENOUGH MOMENTUM TO SWEEP THROUGH THE AREA WITH DRIER AND COOLER
CONDITIONS. BUT EVEN THIS IS NOW A LITTLE UP IN THE AIR. LATEST
GFS RUN STALLS FRONT OVER NORTHERN FLORIDA THROUGH TUESDAY...WITH
THUNDERSTORMS ALONG THE FRONT BEGINNING AS EARLY AS SUNDAY
AFTERNOON AND EXTENDING THROUGH POSSIBLY TUESDAY. WILL FORECAST
CHANCE POPS ALONG FRONT SUNDAY/SUNDAY NIGHT BUT NOT READY TO JUMP
ON A STALLED FRONTAL SCENARIO JUST YET...SO WILL KEEP THE COOLER
AND DRY FORECAST ON MONDAY AND TUESDAY INTACT FOR NOW.
&&
.AVIATION...
OCNL MVFR CONDITIONS HAVE OCCURRED DUE TO MOISTURE ADVECTION FROM
THE NE AS THE TROUGH OF LOW PRESSURE MOVES THROUGH. HAVE KEPT VFR
TONIGHT ALTHOUGH SOME SHALLOW FOG IS POSSIBLE BUT NOT CONFIDENT
ENOUGH TO INSERT INTO THE FORECAST AT THIS TIME.
&&
.MARINE...
NE FLOW DEVELOPED RATHER QUICKLY WITH SCEC CONDS OVER A GOOD
PORTION OF THE WATERS. WILL INITIALIZE WITH HIGHER WINDS FOR THE
AFTERNOON CWF. WINDS VEER THROUGH WED AND BECOME STRONGER THROUGH
THU AS THE NEXT FRONTAL SYSTEM MOVES TOWARD THE E AND HIGH
PRESSURE SYSTEM SHIFTS WELL E OF THE AREA. PROBABLY WILL HAVE
HEADLINES AGAIN BY THU AND PROBABLY CONTINUE INTO FRIDAY.
PREVAILING SW FLOW CONTS THROUGH SAT AND SUN AT AROUND 15-20 KT.
&&
.FIRE WEATHER...
SLAM DUNK RED FLAG WARNING AS CURRENT RH VALUES ARE BELOW 20%
OVER OUR FAR SW ZONES. BASED ON THIS WILL ALSO GO FOR A FIRE
WEATHER WATCH FOR WED AFTERNOON BUT DURATIONS WILL BE SHORTER BUT
MIN RH VALUES MAY NEAR THE UPPER 20% RANGE. OTHERWISE...INCREASING
LLVL MOISTURE EXPECTED FOR THE REST OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 86 64 88 / 0 10 10 20
SSI 65 79 69 83 / 0 0 10 30
JAX 60 83 66 88 / 0 0 10 20
SGJ 65 81 69 86 / 0 0 10 30
GNV 57 88 65 88 / 0 10 10 20
OCF 58 88 65 88 / 0 10 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-
SUWANNEE-UNION.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
SHULER/SHASHY/WALKERHazardous weather outlook, May 6, 3:12 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 AM EDT TUE MAY 6 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
412 AM EDT TUE MAY 6 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
ONSHORE FLOW WILL BRING AN ELEVATED RISK OF RIP CURRENTS AT AREA
BEACHES. REFER TO THE SURF ZONE PRODUCT FOR MORE INFORMATION.
THE FIRE DANGER WILL BE ELEVATED THIS AFTERNOON FOR MOST OF
NORTHEAST FLORIDA COUNTIES DUE TO LOW RELATIVE HUMIDITY
FOR LONG DURATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AN ELEVATED RISK OF RIP CURRENTS IS ANTICIPATED AGAIN ON
WEDNESDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY
MAINLY IN THE AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
Wildfire, Marion
- When
- May 6, 4:00 PM EST to May 7, 11:00 PM EST
- Where
- Marion forecast zone
- Reported by
- Park/Forest Service
The United States Forest Service reported an ongoing wildfire near the bombing range in the vicinity of juniper springs. The size of the fire was near 600 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, May 6 to 7, 2008$438,000 · 1 in hail · 33 events
- Tornado and Hail in Nebraska, May 6, 2008$148,000 · EF0 · 35 events
- Hail and Damaging Winds in Nebraska, May 6, 2008$110,000 · 1 in hail · 12 events
- Tornado and Flash Flood in Texas, May 6 to 7, 2008$50,000 · EF0 · 26 events
- Flood in Puerto Rico, May 6, 2008$115,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 6 to 7, 2008$35,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, May 6, 2008$20,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Iowa, May 6, 20081 injured · $10,000 · 1.75 in hail · 25 events
- Hail and Damaging Wind in Kansas, May 6, 20081.75 in hail · 26 events
- Flooding and Hail in Kansas, May 6 to 8, 2008$2,000 · 1 in hail · 25 events
- Flooding in South Dakota, May 6 to 11, 2008$25,000 · 5 events
- Flooding and Heavy Rain in Kansas, May 6 to 7, 2008$24,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88077.